MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE (SHORT SHEATH); NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE (SHORT SHEATH); NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - no patient involvement.Age & date of birth - no patient involvement.Patient sex - no patient involvement.Weight - no patient involvement.Ethnicity - no patient involvement.Race - no patient involvement.Operator of device - na.Implanted date: device was not implanted.Explanted date: device was not explanted.Health professional: unknown.Initial reporter occupation - supplier quality specialist.Based on the available information and the results of our investigation, the complaint is possibly a slip through during the 100% visual inspection for damage to package.Performance testing of shipping containers was conducted during validation of the blister packaging to evaluate the integrity of the packaged products as the product goes through shocks and stresses normally encountered during handling and transportation.The lot has undergone 100% inspection wherein 2-pieces of product with damage to the package were found.A follow up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo ((b)(4)) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that there was a hole in the pouch.One defect was found during production of (b)(4).There was no 100% mvi check.A sample set of 800 pieces has been found.There was no additional defects found.No patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The received actual sample showed 1 piece unopen sg3 blistered needle.Some dents on different location of the printed top web and a hole below the gauge indication was seen on the packaging.A scratch prior the hole was also observed.The location of the hole was compared with the position of the product inside the blister packaging.It was confirmed that the location of the hole on the package was confirmed parallel with the molded parts edges.Based on the results of our investigation, the complaint originated from our visual inspection process.Inspection records revealed that some inspectors were assigned to the visual inspection but not yet fully requalified to perform the task specifically on the requirement of ics which is being performed every 6 months.As a corrective action, training and information were completed last august 25, 2021, regarding the following requirement: manpower allocation requirement; inspection procedure the ph-pqc-qa016 - finished product inspection treatment procedure and ph-pqa032- sg finished product inspection work instruction.The procedure, ph-pqdsg032 will be revised to emphasize the inspection of the damage to package defect which will be completed on october 4, 2021.A total of (b)(4) pieces of sg3 needles were shipped from 2016 to may 2021.This is the first time to receive the damage to package (hole) complaint on sg3 needles.Moreover, to ensure that handling and vibration incurred during transportation do not have an impact on the product, verification of the package performance was conducted last august 20, 2021, through an engineering test report.The product has undergone simulated shocks and stresses which are normally encountered during handling and transportation of products until it reaches the end-user.Based on the results of the shipping and handling test no damages or holes were found on the blister packaging and the design of packaging for sg3+2713 can provide adequate protection on the contents during normal handling and transit.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.2 instead of follow-up no.3 for a correction to the mfr number on mdr 3013394970-2021-00044.3013394970-2021-00044 follow-up no.2 mdr was submitted june 28, 2022, with the mfr report number inadvertently filled out as 3013394970-2021-00044.The correct mfr number should have been 3003902955-2021-00044.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE (SHORT SHEATH)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,,
RP  
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key12380413
Report Number3003902955-2021-00044
Device Sequence Number14586808
Product Code FMI
UDI-Device Identifier34806017509713
UDI-Public34806017509713
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K122249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue NumberSG3+2713
Device Lot Number210215C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer09/06/2021
06/28/2022
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/23/2021
07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown